CH 17 NCLEX PREP

Helpfulness: 0
Set Details Share
created 2 years ago by val0rie
28 views
Subjects:
pharmacology
show moreless
Page to share:
Embed this setcancel
COPY
code changes based on your size selection
Size:
X
Show:
1

While obtaining a medication history from a patient, the nurse notes that the patient is currently prescribed naltrexone (ReVia). The nurse should question the patient about a previous history of which substance abuse?

Opioid

2

A patient reports severe back pain and asks the nurse for medication “to take the pain away.” Nursing assessment findings on the physical examination include mydriasis, rhinorrhea, diaphoresis, lacrimation, blood pressure of 160/84 mmHg, heart rate of 116 beats/min, and respiratory rate of 24 breaths/min. Which condition would the nurse suspect?

Opioid withdrawal

3

An unresponsive young adult is taken to the emergency department by friends. The friends tell the nurse, “We were too scared to call 911 because we were at a party popping roofies.” Which medication would the nurse expect to administer to this patient?

Flumazenil (Romazicon)

4

The nurse is providing care for a patient in the emergency department who reports a headache and weakness and is noted to have cardiac dysrhythmias on the electrocardiogram. The patient is talkative, restless, anxious, and asking to leave the emergency department. The nurse suspects that the patient might be taking which abuse substance?

Stimulants

5

The nurse is reading a patient’s substance abuse history on admission to inpatient rehabilitation. The patient states to the nurse, “I have been increasing my drug dosage to get the same effect.” What is the patient experiencing?

Tolerance

6

The nurse is providing care to a patient with a diagnosis of an overdose. The health care provider prescribes flumazenil (Romazicon) for the patient. What type of overdose does the nurse suspect?

Benzodiazepines

7

A nurse working in behavioral medicine is aware of associated long-term consequences of alcohol abuse. What potential vitamin deficiency can occur and potentially lead to Wernicke’s encephalopathy?

Vitamin B1

8

The nurse is caring for a patient with a history of chronic alcohol abuse. The nurse recognizes the need to closely monitor the patient for which withdrawal signs and symptoms? (Select all that apply.)

Tremors

Agitation

Hypertension

9

The nurse is educating a group of college students about substance abuse. When discussing the potential use and abuse of stimulants, the nurse is aware these drugs are commonly abused and cause what signs and symptoms? (Select all that apply.)

Weight loss

Elevated Mood

Increased Alertness